MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product will not be returned for evaluation.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an endovascular treatment (evt), using an advance 14 low profile balloon catheter, the device was advanced contralaterally from the femoral artery (fa).The patient's anatomy was said to be suitable for the procedure however, when the physician attempted to inflate the balloon at the target lesion, the balloon ruptured.It is unknown the direction in which the balloon ruptured.No adverse effect to the patient was reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record for the finished product shows no nonconforming events which could contribute to this failure mode.It should be noted there were no additional complaints of this failure mode associated with this lot number.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during an endovascular treatment (evt), using an advance 14 low profile balloon catheter, the device was advanced contralaterally from the femoral artery (fa).The patient's anatomy was said to be suitable for the procedure however, when the physician attempted to inflate the balloon at the target lesion, the balloon ruptured.It is unknown the direction in which the balloon ruptured.No adverse effect to the patient was reported.The advance 14 lp low profile balloon catheter was replaced with another manufacturer's device to complete the procedure.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6481039
Report Number1820334-2017-00610
Device Sequence Number13752588
Product Code DQY
UDI-Device Identifier10827002503172
UDI-Public(01)10827002503172(17)171218(10)5527996
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2-12
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1